Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Methotrexate / Blood pressure
    avatar
    singingbear posted:
    Has anyone ever had problems with methotrexate effecting your blood pressure? Mine was up last time I saw my Rheumy (153/90). It was also the first visit after starting Methortexate. The day of my last dose (increased from 15 mg to 17.5) I had what felt like a blood pressure related headache that lasted many hours. I did not have access to a monitor to test this theory but my face was flushed and my head was pounding. I have not had a headache since that day. Before the Rheumy increased my dose I was having short mild headaches for several days after my weekly dose. At doses below 15 mg I had no problems with headaches. Just wondering if this is a problem with methotrexate anyone has experienced or if it is coincidence. I also take Prednisone which I read can increase blood pressure but this is my first high reading and have taken Pred from 10mg to 7.5mg. everyday for 3 mo.
    Reply
     
    avatar
    rastable responded:
    Everybody responds differently . I have taken methotrexate for 10 years and no blood pressure issues.
     
    avatar
    Scott Zashin, MD responded:
    I have seen heachaches with MTX which may cause an increase in BP due to pain. I have not seen elevated blood pressures that I felt were related primarily to MTX. Nonethless, with any medication, there is always to potential to cause uncommon problems, so can't exclude a casuse and effect from MTX
     
    avatar
    singingbear replied to Scott Zashin, MD's response:
    Thank you for your response. I will keep monitoring it closely.


    Helpful Tips

    prednisolone may be more effective than prednisone in some patientsExpert
    Rarely I will find a patient who is not getting the response I would expect with prednisone. In those patients, I will sometimes prescribe ... More
    Was this Helpful?
    36 of 40 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.